MAUDE Adverse Event Report: Cochlear Ltd Nucleus CI512 Cochlear Implant with Contour Advance Electrode; Nucleus 24 Cochlear Implant System

Cochlear Ltd Nucleus CI512 Cochlear Implant with Contour Advance Electrode; Nucleus 24 Cochlear Implant System
Model Number CI512
Medical Device Problem Codes Failure to Deliver Shock/Stimulation (1133); Unexpected Therapeutic Results (1631); Expulsion (2933)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient had occluding earwax in the ear canal and was seen for earwax removal.During the procedure, an extrusion of the electrode array into the ear canal was discovered.The patient reportedly experienced sounds like rushing water and subsequently lost all sound perception from the implanted device.The device was explanted on (b)(6) 2026, and the patient was reimplanted with a new device during the same surgery.

Brand Name
Nucleus CI512 Cochlear Implant with Contour Advance Electrode
Common Device Name
Nucleus 24 Cochlear Implant System
Manufacturer (Section D)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS  2109
MDR Report Key50399729
Report Number6000034-2026-02972
Device Sequence Number13054539
Product Code MCM
UDI-Device Identifier09321502014564
UDI-Public(01)09321502014564(11)151002(17)171001
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Importer
Type of Report Initial
Report Date (Section B) 08/24/2026
Report Date (Section F) 08/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/01/2017
Device Model NumberCI512
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/30/2026
Event Location Hospital
Date Report to Manufacturer07/30/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/24/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA08/24/2026